Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 50, NWS Springfield, MO

May 15, 2007Stone County, Missouri

NWS Springfield, MO issued this flash flood warning at May 15, 2007, 2:05 PM CDT for Stone County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2007, 2:05 PM CDT (19:05 UTC)
Expired
May 15, 2007, 5:00 PM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

County Stone County, MO

The radar

The Springfield radar (KSGF), 42 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 4:19 PM CDTFLASH FLOOD6 N Reeds Spring, MOBASS HOLLOW ROAD REMAINED CLOSED DUE TO FLASH FLOODING. THE FLOODING IS OCCURRING ON JOHN HOLLOW CREEK AT THE INTERSECTION OF HIGHWAY 176 AND 13.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 134 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1470 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 151907
FFWSGF
MOC209-152200-
/X.NEW.KSGF.FF.W.0050.070515T1905Z-070515T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
205 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  STONE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 500 PM CDT.

* AT 200 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
  EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE 
  WARNED AREA. SPECIFICALLY...JOHN HOLLOW CREEK NEAR THE JUNCTION 
  OF 176 AND 13...ON BASS HOLLOW ROAD IS FLOODED AND IMPASSABLE.
  LOCAL RADAR INDICATED 1.50 INCHES OF RAIN FELL BETWEEN NOON AND 1
  PM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME
  LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...GALENA AND
  REEDS SPRING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3697 9334 3669 9335 3671 9351 3693 9351

$$

JLT
1 follow-up statement
000 
WGUS73 KSGF 152157
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
453 PM CDT TUE MAY 15 2007

MOC209-152203-
/X.EXP.KSGF.FF.W.0050.000000T0000Z-070515T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STONE MO-
453 PM CDT TUE MAY 15 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM CDT FOR NORTHEASTERN
STONE COUNTY...

ALTHOUGH FLASH FLOODING IS NO LONGER EXPECTED ACROSS STONE COUNTY...
SOME FLOODING REMAINS FROM THE HEAVY RAINFALL THIS AFTERNOON. A FLOOD 
WARNING THEREFORE REMAINS IN EFFECT FOR STONE COUNTY UNTIL 11PM CDT.

LAW ENFORCEMENT REPORTS THAT JOHN HOLLOW CREEK NEAR THE JUNCTION OF 
176 AND 13...ON BASS HOLLOW ROAD IS STILL FLOODED AND IMPASSABLE.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

LAT...LON 3697 9334 3669 9335 3671 9351 3693 9351

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 15, 10:11 AM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, May 15, 10:11 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1011 AM CDT TUE MAY 15 2007

....MESOSCALE CONVECTIVE DISCUSSION...
CONDITIONS ARE BECOMING LIKELY FOR AN EPISODE OF MARGINALLY SEVERE
THUNDERSTORMS.  RUC AND LAPES DERIVED 0-1KM COMPUTED CAPE ARE
SUGGESTING VALUES RANGING FROM 500-1000 J/KG EAST OF ONGOING
CONVECTION/COLD POOL.  LATEST RADAR RETURNS SHOW UPDRAFTS BEGINNING
TO FIRE CLOSER TO THE EDGE OF THE COLD POOL...INDICATING INCREASING
DESTABILIZATION WITHIN THE LOWER TROP.  THIS WOULD ALSO SUGGEST A
GRADUAL INTENSIFICATION IN UPDRAFT STRENGTH AS CONVECTION SHIFTS
EAST INTO INCREASINGLY UNSTABLE AIR.  0-6KM WIND SHEAR IS VERY WEAK
WITH ONLY ABOUT 15-25KTS OF MAGNITUDE ALONG VECTORS.  THIS
ENVIRONMENT WOULD SUGGEST THAT THE MAIN HAZARDS WILL BE HAIL UP TO
THE SIZE OF HALF DOLLARS AND WIND GUSTS IN EXCESS OF 60 MPH.  A
SERIES OF SEVERE THUNDERSTORM WARNINGS IS LIKELY TO OCCUR ACROSS THE
CENTRAL AND EASTERN OZARKS AS THE DAY PROGRESSES.  STAY TUNED.

CRAMER

&&

.AVIATION...

FOR THE 06Z TAFS...

LOOKING FOR VFR CONDITIONS THROUGH THE INITIAL 6 HOURS OF THE
FORECAST AT BOTH JLN/SGF WITH VFR CEILINGS FROM CONVECTION IN THE
PLAINS OVERSPREADING THE AREA.  COLD FRONT EXPECTED TO ARRIVE DURING
THE EARLY TO MID AFTERNOON HOURS WITH CONVECTION POSSIBLE FROM
AROUND 16Z TO 22Z TODAY.  COULD SEE SOME MVFR CONDITIONS DEVELOPING
WITH THE CONVECTION DURING THE AFTERNOON.  HAVE KEPT IN VFR CEILINGS
BEHIND THE FRONT DURING THE EVENING HOURS.  WINDS WILL VEER
THROUGHOUT THE DAY FROM SOUTH TO NORTHWEST BEHIND THE FRONT.  COULD
SEE GUSTS ALONG AND BEHIND THE FRONT DURING THE DAYLIGHT HOURS UP
AROUND 20 TO 22 KTS.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, May 15, 1:18 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
118 PM CDT TUE MAY 15 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161830-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
118 PM CDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  WIND GUSTS IN EXCESS OF 60 MPH.
  HAIL TO THE SIZE OF QUARTERS.
  LOCALLY HEAVY RAINFALL.

  AREAS AFFECTED AND TIMING:

  SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE INTO AREAS
  EAST OF A LINE FROM VIENNA TO WAYNESVILLE TO LAMPE THROUGH EARLY
  EVENING.

  DISCUSSION:

  A COLD FRONT WILL CONTINUE TO MOVE INTO EASTERN MISSOURI THIS
  AFTERNOON. THUNDERSTORMS ARE EXPECTED EAST OF A LINE FROM VIENNA
  TO WAYNESVILLE TO LAMPE THROUGH EARLY EVENING. MARGINALLY SEVERE
  THUNDERSTORMS ARE ANTICIPATED. IN ADDITION TO FREQUENT CLOUD TO
  GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL...HAIL TO THE SIZE
  OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE.

  LOCALLY HEAVY RAINFALL INTERACTING WITH VERY MOIST SOIL
  CONDITIONS ACROSS EXTREME SOUTHEAST KANSAS AND PORTIONS OF WEST
  CENTRAL MISSOURI MAY LEAD TO FLOODING OF LOW LYING AREAS NEAR
  RIVERS AND STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH EARLY EVENING
 EAST OF A LINE FROM VIENNA TO WAYNESVILLE TO LAMPE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Local storm report, May 15, 11:30 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 AM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 AM     HAIL             7 N SPRINGFIELD         37.30N 93.29W
05/15/2007  E0.88 INCH       GREENE             MO   TRAINED SPOTTER

            INTERSECTION OF HIGHWAY 13 AND FM 36 DIME TO NICKEL SIZE
            HAIL.

&&

MTERRY
Local storm report, May 15, 11:49 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     TSTM WND DMG     3 S BOIS DARC          37.21N 93.51W
05/15/2007                   GREENE             MO   PUBLIC

            LARGE OAK TREE BLOWN DOWN

&&

MTERRY
Local storm report, May 15, 11:49 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF EVENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TSTM WND DMG     3 S BOIS DARC          37.21N 93.51W
05/15/2007                   GREENE             MO   PUBLIC

            LARGE OAK TREE BLOWN DOWN

&&

MTERRY
Local storm report, May 15, 12:11 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1211 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 AM     FLOOD            PITTSBURG               37.41N 94.70W
05/15/2007                   CRAWFORD           KS   LAW ENFORCEMENT

            STREET FLOODING IN PITTSBURG

&&

MTERRY
Local storm report, May 15, 12:24 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1224 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     HAIL             1 NW FORSYTH            36.70N 93.13W
05/15/2007  M0.88 INCH       TANEY              MO   PUBLIC

1220 PM     HAIL             NIXA                    37.04N 93.29W
05/15/2007  E0.25 INCH       CHRISTIAN          MO   PUBLIC

&&

MTERRY
Special weather statement, May 15, 1:10 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
110 PM CDT TUE MAY 15 2007

MOZ096-151915-
DOUGLAS-
110 PM CDT TUE MAY 15 2007

...SIGNIFICANT WEATHER ALERT FOR DOUGLAS COUNTY UNTIL 215 PM CDT...

AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
MANSFIELD TO 10 MILES SOUTH OF AVA...OR ALONG A LINE EXTENDING FROM 8
MILES NORTH OF AVA TO 10 MILES SOUTH OF AVA...MOVING EAST AT 25 MPH.

PEOPLE IN DOUGLAS COUNTY...INCLUDING THE CITY OF AVA...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

CRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 10:13 AM CDTSevere Thunderstorm WarningSGFBarton, Dade57 min
May 15, 11:27 AM CDTSevere Thunderstorm WarningSGFDallas, Greene, Webster22 min
May 15, 12:02 PM CDTSevere Thunderstorm WarningSGFLaclede26 min
May 15, 12:19 PM CDTSevere Thunderstorm WarningSGFChristian56 min
May 15, 1:01 PM CDTSevere Thunderstorm WarningSGFPhelps59 min
May 15, 1:54 PM CDTSevere Thunderstorm WarningSGFTexas66 min
May 15, 2:12 PM CDTSevere Thunderstorm WarningSGFShannon78 min
May 15, 2:53 PM CDTSevere Thunderstorm WarningSGFDent43 min

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.